MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ7 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ7 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Catalog Number 157012135
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Adhesion(s) (1695); Unspecified Infection (1930); Necrosis (1971); Pain (1994); Discomfort (2330); Test Result (2695); No Code Available (3191)
Date of Event 09/04/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation alleges the patient suffers from pain, discomfort and toxic cobalt-chromium metal ions and particles to be released into the blood, tissue and bone.In addition to what were previously alleged, ppf alleges infection.Added stem, cup, and apex hole to capture new allegation.Doi: (b)(6) 2005; dor: (b)(6) 2011; (left hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Event or Problem Description
Pfs alleged lump on his hip.After review of medical records, patient was revised to addressed infection.Upon incision was made there was a significant amount of purulence, pus and necrotic material under pressure that did shoot out once the incision was open.At the down level of fascia lata and gluteus fascia there were fairly large at least thumb sized holes in the fascia that when palpated went all the way down to the joint.There was extensive amount of scar membrane and granulomatous formation on both of these communication.Added height and weight of patient.Doi: (b)(6) 2005; dor: (b)(6) 2011; left hip.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: product complaint (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT DUOFIX TAP SZ7 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9191270
Report Number1818910-2019-109875
Device Sequence Number3660477
Product Code LPH
UDI-Device Identifier10603295060185
UDI-Public10603295060185
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2011
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number157012135
Device Lot NumberZF9FT1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer11/26/2019
12/18/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date12/17/2019
01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight123